70399members
370336posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anastrozole - headache and depression

3 REPLIES 3
Getorade
Member

Re: Anastrozole - headache and depression

Thanks so much for your response.

I have very sensitive hormones. When I was on HRT and I missed one dose I would feel the difference. The hot flushes came with a vengeance and so did the feeling down. My breast specialist told me to stop HRT because it feeds cancer as it produces estrogen and they gave me veneflaxine instead which is a mild anti depressant to deal with the hot flushes etc so I take that with Anastrozole each day. I kind of feel like absolutely nothing makes me feel happy and I am just constantly down and all I want to do is sleep. Ive been sleeping for approximately 10 hours each day. I go to bed so early because I need to get up for work at 6am each day. I pick arguments with my husband over nothing at all and I just want to be at home alone. It's a really horrible feeling when I used to be the complete opposite before taking Anastrozole.

I'll give the breast care nurse another call about staying off longer. I just don't understand how taking them makes a difference if I only have to take them for 5 years and then not at all. What happens after 5 years? I don't get it.

Anyway, your post has been really helpful.

Thank you
Xxxx
Getorade
Member

Re: Anastrozole - headache and depression

Thanks so much for your response.

I have very sensitive hormones. When I was on HRT and I missed one dose I would feel the difference. The hot flushes came with a vengeance and so did the feeling down. My breast specialist told me to stop HRT because it feeds cancer as it produces estrogen and they gave me veneflaxine instead which is a mild anti depressant to deal with the hot flushes etc so I take that with Anastrozole each day. I kind of feel like absolutely nothing makes me feel happy and I am just constantly down and all I want to do is sleep. Ive been sleeping for approximately 10 hours each day. I go to bed so early because I need to get up for work at 6am each day. I pick arguments with my husband over nothing at all and I just want to be at home alone. It's a really horrible feeling when I used to be the complete opposite before taking Anastrozole.

I'll give the breast care nurse another call about staying off longer. I just don't understand how taking them makes a difference if I only have to take them for 5 years and then not at all. What happens after 5 years? I don't get it.

Anyway, your post has been really helpful.

Thank you
Xxxx
Appletree
Member

Re: Anastrozole - headache and depression

Yes, I ended up with severe depression and feeling absolutely appalling after 9 1/2 weeks of Anastrozole. I was advised to come off it. It took about 5 weeks or so to return to where I had been  before. My Breast Care Nurse and a nurse I spoke to from Macmillan both said that most women who have a history of depression find they have to come off (and stay off) endocrine therapies (and that includes Tamoxifen, although its pharmacology is different).

 

Obviously it is your own decision as to what you can cope with and what you can't. Individuals vary, but the general aim of all Endocrine therapies (including Tamoxifen) is to starve the body of oestrogen by one process or another. A woman who is very sensitive to hormonal fluctuations is particularly likely to have problems. Oestrogen plays an important part in the brain in the management of neuroreceptors.

 

My own decision is to refuse further Endocrine therapy of any sort, having tried Letrozole (allergic rash) and Anastrozole (adverse reactions associated with oestrogen depletion). I have several reasons for not trying Tamoxifen, one being that I have to take a drug (as a form of antidepressant) that is a dopamine agonist, which increases the level of dopamine in the brain. Tamoxifen is a dopamine antagonist and interferes with dopamine transporters in the brain. My own GP and my BCN have both said it would be very undesirable to take the two at the same time as they would be in opposition to each other. 

 

I do hope you find a solution suitable for you. You might need to keep off Anastrozole for longer than two weeks. I would have another word with your BCN.

Getorade
Member

Anastrozole - headache and depression

Hi all

I've started getting a sharp pain on the right side of my head which comes about 3 times a day. Could be to do with stress as I'm really busy at work but I just wanted to check if anyone else had had this?

Also, I spoke to the breast care nurse as I really think this tablet is making me feel really depressed. Can't seem to get happy about anything. They advised I stop taking it for 2 weeks to see how I feel. Had anyone else experienced this?

Mandy xxx